Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having cough and breathing difficulty. Took pills for acne. Chances of having lung cancer?

Hi, over the last few days I seem to be having a short coughs but lots of them throughout the day but it is more concentrated after eating, today I have been having a shortness of breath as well. I do have mild asthma and it is just going into autumn here, I've just started to go to the gym and just started taking some pills for acne prescribed by doctor but I don't know if any of those relate. I've read some stuff on lung cancer and I hope it's not that even though shortness of breath is a symptom. I am 16 and have never smoked.

Asked On : Wed, 3 Apr 2013
Answers:  3 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Coughing after eating may be related to gastrooesphageal reflux or GERD. This would also be associated with other symptoms such as burning discomfort in the chest, bloating, feeling of regurgiation of food.
It is treated with lifestyle modification and medication. The lifestyle modification requires decreasing the use of fried/fatty/acid or spicy food. Weight loss ,if this is an issue , use of small meals and waiting at least 2 hrs after eating before laying down.

The shortness of breath may be related to your asthma and it would be best to make sure that this is not the causative factor first.
Other causes of shortness of breath would be anemia, infections of the lungs, heart disease.

It would be very rare for lung cancer to present at your age.

If the shortness of breath does not resolve with the use of your inhalors , worsens or additional symptoms develop , then it would be best for you to visit your doctor for an assessment.

I hope this helps
Answered: Wed, 3 Apr 2013
I find this answer helpful
General & Family Physician Dr. Masroor Mir Hussain's  Response
It is very unlikely for you to have lung cancer without any risk factors. It is possible to have a hypersensitivity reaction to pills. However it is more likely that your gymming could have contributed to your symptoms. Exercise tens to trigger asthma in some individuals.

It would help if you could visit a doctor and get your peak expiratory flow test done. The doctor can also prescribe medications that you could take before exercise that can prevent your symptoms.
Answered: Wed, 3 Apr 2013
I find this answer helpful
Allergist and Immunologist Dr. Suman Kumar's  Response
You stop taking medicine for acne as this is causing allergy
take antiallergic for few days you will be fine
no lung cancer be sure
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor